Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 17, NWS Tulsa, OK

April 26, 200915 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 26, 2009, 3:40 AM CDT for 15 counties in Oklahoma. It took effect at Apr 26, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 3:40 AM CDT (08:40 UTC)
In effect from
Apr 26, 2009, 10:00 AM CDT
Expired
Apr 26, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 260840
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN APR 26 2009

.WIND GUSTS OVER 40 MPH EXPECTED TODAY.

OKZ054>064-066>070-261645-
/O.NEW.KTSA.WI.Y.0017.090426T1500Z-090427T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE
340 AM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...
CHEROKEE...ADAIR AND MUSKOGEE.

STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT MUCH OF THE REGION
TODAY. VERY STRONG WINDS ABOVE THE SURFACE WILL OCCASIONALLY MIX
DOWN TO THE GROUND CAUSING WIDESPREAD GUSTS OVER 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KTSA 262112
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
412 PM CDT SUN APR 26 2009

OKZ066-070-262215-
/O.CAN.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
OKMULGEE-MUSKOGEE-
INCLUDING THE CITIES OF...OKMULGEE...MUSKOGEE
412 PM CDT SUN APR 26 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OKMULGEE AND MUSKOGEE.

$$

OKZ054>064-067>069-270000-
/O.CON.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...WAGONER...TAHLEQUAH...STILWELL
412 PM CDT SUN APR 26 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...WAGONER...CHEROKEE AND ADAIR.

STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 7 PM WITH A
FEW GUSTS TO AROUND 40 MILES AN HOUR. THE WINDS WILL THEN SLOWLY
DIMINISH THROUGH THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KTSA 270025
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT SUN APR 26 2009

...STRONG WINDS CONTINUE TO BLOW ACROSS PARTS OF EASTERN OKLAHOMA...

.THE WIND ADVISORY ISSUED EARLIER TODAY HAS BEEN EXTENDED UNTIL 10 PM.

OKZ054>057-059>062-064-067-270300-
/O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
/O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...WAGONER
725 PM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 
THIS WIND ADVISORY REPLACES THE ADVISORY ISSUED EARLIER TODAY
WHICH HAS EXPIRED.

THE NEW WIND ADVISORY COVERS THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS...
MAYES...CREEK AND WAGONER.

STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH
A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN
SLOWLY DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ058-063-068-069-270130-
/O.EXP.KTSA.WI.Y.0017.000000T0000Z-090427T0000Z/
OTTAWA-DELAWARE-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...MIAMI...JAY...TAHLEQUAH...STILWELL
725 PM CDT SUN APR 26 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OTTAWA...DELAWARE...CHEROKEE AND ADAIR.

$$

OKZ065-066-070-071-270300-
/O.NEW.KTSA.WI.Y.0018.090427T0025Z-090427T0300Z/
OKFUSKEE-OKMULGEE-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...OKEMAH...OKMULGEE...MUSKOGEE...EUFAULA
725 PM CDT SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
OKFUSKEE...OKMULGEE...MUSKOGEE AND MCINTOSH.

STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH 10 PM WITH
A FEW GUSTS TO 40 OR 45 MILES AN HOUR. THE WINDS WILL THEN
SLOWLY DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:26 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 26, 3:26 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN APR 26 2009

.DISCUSSION...

A SURFACE FRONT THAT HAS BEEN THE FOCUS FOR SEVERE CONVECTION AND
POSSIBLE TORNADIC ACTIVITY TO OUR WEST OVERNIGHT HAS MOVED VERY
LITTLE OVER THE PAST 12 HOURS. STRONG STORMS HAVE SO FAR JUST
SKIRTED THE NORTHWEST CORNER OF OSAGE COUNTY DURING THE OVERNIGHT
HOURS. CURRENTLY IT APPEARS THAT THIS ROUND OF CONVECTION WILL
CONTINUE TO SLOWLY TRANSLATE NORTHWARD INTO KANSAS... ALTHOUGH THE
SOUTHERN-MOST CELL IS TRYING TO TRACK DUE EAST... SOUTH OF THE
KANSAS BORDER.

VERY STRONG SOUTHWEST UPPER FLOW IS EXPECTED TO MIX DOWN GUSTS TO
AROUND 40 MPH TODAY ACROSS MUCH OF NORTHEAST OKLAHOMA. THUS WILL
ISSUE A WIND ADVISORY FOR THE AREA IN QUESTION. THE STRONG UPPER
FLOW... COMBINED WITH EMBEDDED RIPPLES IN A BROAD SHORTWAVE TROUGH
WILL CONTINUE TO INITIATE CONVECTION THROUGHOUT TODAY AND MONDAY.
MOST OF THE STRONG ACTIVITY TODAY SHOULD AGAIN BE MOSTLY
ASSOCIATED WITH THE SURFACE FRONT WHICH IS PROGGED TO DRIFT NORTH-
WESTWARD... A LITTLE FURTHER AWAY FROM THE FORECAST AREA.
INSTABILITY ACROSS OUR AREA... WHICH LIES IN THE WARM SECTOR...
REMAINS HIGH. THEREFORE ANY CONVECTION THAT CAN GET GOING TODAY IN
OUR AREA HAS A CHANCE OF REACHING SEVERE LIMITS. LARGE HAIL WOULD
BE THE MAJOR THREAT FROM THIS ACTIVITY.

PRECIPITATION CHANCES WILL INCREASE GREATLY TONIGHT AND INTO MONDAY
ACROSS THE FORECAST AREA. THE FRONT IS PROGGED TO GET A PUSH
SOUTHEASTWARD... FINALLY ENTERING EASTERN OKLAHOMA... WHERE IT WILL
AGAIN SLOW UP. THIS WILL OPEN THE DOOR TO ALL SORTS OF
POSSIBILITIES. DUE TO THE PROXIMITY OF THE FRONT AND ASSOCIATED
POOLING OF INSTABILITY... SEVERE STORMS WILL BE POSSIBLE.

HEAVY RAIN AND WIDESPREAD FLOODING ALSO CONTINUES TO BE A MAJOR
CONCERN MONDAY AFTERNOON/EVENING INTO TUESDAY. MODEL QPF VALUES HAVE
NOT YET REACHED A CONSENSUS AS TO RAINFALL AMOUNTS OR LOCATION. FOR
THIS REASON... WILL CONTINUE TO HOLD OFF ON ISSUING A FLASH FLOOD
WATCH WITH THE EXPECTATION THAT LATER MODEL RUNS WILL PRESENT A
CLEARER PICTURE OF THE IMPENDING THREAT.

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR MOST OF THE
WEEK DUE TO MOIST LOWER LEVELS AND INTERMITTENT DISTURBANCES IN THE
FLOW ALOFT. TEMPERATURES WILL REMAIN IN THE VICINITY OF NORMAL
THROUGHOUT THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  65  76  52 /  50  90  70  60
FSM   81  65  78  59 /  30  60  80  80
MLC   77  67  75  59 /  30  60  70  60
BVO   77  64  74  50 /  50  90  50  50
FYV   77  63  73  57 /  30  70  80  70
BYV   78  62  72  54 /  30  60  80  80
MKO   78  63  74  56 /  40  80  80  70
MIO   79  64  73  50 /  50  80  60  50
F10   77  64  74  56 /  40  80  70  60
HHW   79  67  80  66 /  20  50  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...NONE.
&&

SHORT TERM...18
LONG TERM....06
Hazardous weather outlook, Apr 25, 5:00 PM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT APR 25 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 PM CDT SAT APR 25 2009

   ...TORNADO WATCH OSAGE AND PAWNEE COUNTY UNTIL 11 PM...
      THUNDERSTORMS...SOME SEVERE...FOR THE REMAINDER OF THE WEEKEND
      INTO NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 7 PM. ENDING 1 AM.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY FROM INTERSTATE 44 ON NORTHWEST.
ONSET...AFTER 7 PM.

DISCUSSION...
A LINE OF THUNDERSTORMS FROM NORTHEAST KANSAS TO SOUTHWEST OKLAHOMA
FORMING NEAR A SLOW MOVING COLD FRONT MAY IMPACT AREAS NORTHWEST
OF TULSA THIS EVENING. AMPLE INSTABILITY AND SHEAR SUGGEST THAT
IF STORMS DO REACH OSAGE AND PAWNEE COUNTIES THIS EVENING THERE IS
A HEIGHTENED SEVERE THUNDERSTORM POTENTIAL WITH SUPERCELLS AND EVEN
POSSIBLE TORNADOES. THE PRIMARY TIME FRAME IS BETWEEN 7 PM AND MIDNIGHT
AS THE LOW LEVEL JET PROVIDES ADDITIONAL FORCING. THE THREAT WILL
DIMINISH AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
ACTIVE SOUTHWEST FLOW ALOFT WILL BRING A SERIES OF UPPER LEVEL
IMPULSES ACROSS THE AREA DURING THE UPCOMING WEEK. MOISTURE AND
INSTABILITY WILL REMAIN ABUNDANT ACROSS THE AREA GIVING US A
CONTINUED CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE
INCREASINGLY POSSIBLE SUNDAY AFTERNOON...MAINLY ACROSS EASTERN OKLAHOMA.
THE BEST CHANCE OF RAIN WILL BE FROM LATE SUNDAY INTO MONDAY NIGHT
WHEN A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE AREA. HEAVY
RAIN WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW SEVERE
THUNDERSTORMS APPEAR LIKELY. ONE TO THREE INCHES OF RAIN...WITH
LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED. FLASH FLOODING WILL BE THE
INITIAL PROBLEM...WITH MAINSTREAM RIVER FLOODING AT MID OR
LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST. PERIODIC
SPOTTER ACTIVATION MAY BE NEEDED FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT. PREPARATION FOR POSSIBLE FLOODING MAY ALSO BE NEEDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 26, 1:26 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN APR 26 2009

OKZ054-260730-
OSAGE OK-
126 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3700 9650 3693 9648 3687 9675 3687 9676
      3696 9676 3699 9675 3700 9674 3700 9651
TIME...MOT...LOC 0627Z 246DEG 16KT 3690 9684

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:21 AM CDTSpecial Weather StatementTSAOsage54 min

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.